Do you suffer from night sweats from chemotherapy, medication or menopause?
Posted on 03 November 2016
Let's face it, cancer sucks.. not only do you have to go through the emotional side of
having to deal with the fact you have cancer but you have to deal with all the dreaded side effects from the treatment such as chemo... YUK! Patients going through chemotherapy and women who are going through the menopause can experience hot flushes and night sweats.
I know this too well! Back in 2011 in my late 30s, I was diagnosed with breast cancer and as a result, I undertook some major chemotherapy sessions. Not only did it make me feel like crap, it exhausted me and a good nights sleep was all that I wanted. But, the chemo sent me into early menopause so I suffered from hot flashes for a few years. I did, however, find a few things helped.
To alleviate the hot flashes there are some simple steps to take so you can get some much-needed rest and have a more comfortable nights sleep.
Wear cotton clothes and sleepwear.
This helped me immensely as cotton is lightweight and breathable and doesn’t stick to you. Chuck out the polyester PJs and go and spoil yourself with some cotton or even better organic cotton PJs… you deserve it! Choose a loose fit to provide better air circulation and easy removal in case you need to change during the night.
Change your bed linen.
Now is not the time to sleep on polyester or a polyester blend fitted sheet. Polyester traps the heat and moisture possibly making you even hotter! so invest in some good quality cotton or organic cotton sheets.
Whether it be layering your sleepwear, your bed linen or your day clothes this will help with the fluctuation in temperature. I made my bed with a cotton fitted sheet, a cotton sheet and a natural fabric doona and cover.
Drink loads of water
Not only will it help flush out all the toxins but it will keep you hydrated, you definitely don't need to be dehydrated as well as everything else you are dealing with.
These tips will not completely take away your hot flashes but they may help. If you require further assistance or advice speak to your oncologist.
For further reading please check out this helpful article from the Cancer Research UK website.